Discussions that mention atenolol

High & Low Blood Pressure board


since taking atenolol, have gained some weight and feel chubby and uncomfortable all the time. Do exercise as always and watch what I eat and doesn't seem to help since I'm on this.
Hi,

I was taking Atenolol for a time and had a very bad experience on it (see my posts). If you are noticing side effects then it might be advisable to ask your GP to change to something else. I was on Micardis for a while and found it more bearable. Don't stop taking Atenolol abruptly. There's lots of different medication on the market and I'm sure you'll eventually find one that suits.

Marantz.
Hi, I am so discouraged and frustrated. Atenolol is the seventh medicine I have tried so far. I've been on ace inhibitors, angiotension receptor blockers, calcium channel blockers and now a beta blocker. I try to stick them out even with the side effects, but some of them are just too much. I'm at the point I don't know what to do and my Dr. is trying so hard, too to find the right one for me. I'm just so tired of it all. It does help reading other people's stories.
When I was first diagnosed with High Blood Pressure in April, it was at the 180to 200 mark. My Doctor said it was probably due to getting older {I'm 53} and my Dad had High Blood Pressure, too so could be hereditery. A few of the ace ones I was given, it was hard to breathe. I can take some side effects, but not where it's hard to catch your breath. The calcium ones I was on for a few months and I had such pain in the calves of my legs. I couldn't hardly walk. I was also given diuretics along with some and they make me so tired, I don't want to do anything and it's even hard to exercise. With the atenolol, I feel weighty and not myself at all and I've never felt this way. Most of the ones I've tried I have been on a month or more and try to stick it out. I do need to lose some weight, but not seeing a difference even from watching what I eat and exercising. Am tired all the time. I hope I see a light at the end of the tunnel one of these days.
Hi,

I had a problem with very high BP's at menopause. Like you, I had a tough time trying out everything ever produced. What FINALLY worked for me was Diovan, an ARB. I had no side effects, however it did not effectively lower my BP until I was on a large dose. I needed 160 mgs twice a day. It worked for me, when other meds created unpleasant side effects and I had to discontinue them.

Now, I also have a thryoid problem and am trying to get used to the atenolol effects to lower my tachycardia. I find that with atenolol, if I start low and go slow, the side effects are more manageable. I found that by starting at baby doses of 6.25 mgs, staying there for a week, I am now able to increase my dose slowly. So for me, this is working now.

I know you'll find something that is right for you too. We are all different and our doctors need to understand that and not lose patience with us.

Best wishes!

Sunny
Nice to hear other people's stories. I'm taking 20 MG. of Atenolol which I think is the lowest. I've heard and read a lot of bad things about it. I just don't feel like myself and it's not getting any better. It will soon be two months on this. I know everthing has a side effect, but I hate feeling worse. The only thing that I did take with no side effects was Avapro at the highest dosage, but it didn't bring my bp down enough. Plus, it was so expensive. I guess that I have to keep going until I find the right one. Thank you for your input.